The growth rate series in Kenya: Evidence of non†linearities and factors behind the slow growth
Luis A. Gil†Alana and
Robert Mudida
International Journal of Finance & Economics, 2018, vol. 23, issue 2, 111-121
Abstract:
This paper deals with the growth rate in Kenya, examining its statistical properties and investigating the factors that may explain the slow growth rates observed during the last 50 years. The results show that Kenyan growth rate is unstable with non†linearities and long range dependence structures. We also investigate what might explain these features. In this regard, we conclude that the development of anomalous political institutions in Kenya in the decades after independence is the root cause that has led to subsequent weak economic institutions and macroeconomic mismanagement and the vulnerability of the Kenyan economy to domestic and external shocks.
Date: 2018
References: Add references at CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
https://doi.org/10.1002/ijfe.1606
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:wly:ijfiec:v:23:y:2018:i:2:p:111-121
Ordering information: This journal article can be ordered from
http://jws-edcv.wile ... PRINT_ISSN=1076-9307
Access Statistics for this article
International Journal of Finance & Economics is currently edited by Mark P. Taylor, Keith Cuthbertson and Michael P. Dooley
More articles in International Journal of Finance & Economics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().